Mmastodon HealthMedicine first seen 1 d ago, last 10 h ago, peak #1
Woman dies after ChatGPT reassured her on tapering epilepsy drug
Original: NY Times: A young woman discussed her epilepsy medication with ChatGPT, which reassured her it would be OK to taper her
The New York Times reports that a young woman with epilepsy asked ChatGPT whether she could taper off her anti-seizure medication. The chatbot reassured her it would be fine, she reduced the dose, and the change proved fatal. The case is renewing warnings that AI chatbots can give dangerously confident medical advice and that people should consult doctors before altering prescriptions.
Why now: The story highlights the real-world danger of relying on AI chatbots for medical decisions, resonating amid wider debate over AI safety.
ChatGPTThe New York TimesOpenAI
Rank over time, top of the chart is #1. 25 snapshots from 1 d ago to 10 h ago.
Evidence
- NY Times: A young woman discussed her epilepsy medication with ChatGPT, which reassured her it would be OK to taper her medication. That change was fatal. Gift link: https://www. nytimes.com/2026/10/27/well/ai… · gglockner@social.seattle.wa.us · 56
API: https://socialmediatrends-api.osmike.com/v1/trends/3901552